Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jun 3, 2021, 3:33 PM CDT for Wilcox County, Alabama. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2021, 3:33 PM CDT (20:33 UTC)
- Expired
- Jun 3, 2021, 4:15 PM CDT
- In force
- 42 min
- Issued by
- NWS Mobile, AL
County Wilcox County, AL
The radar
The Birmingham radar (KBMX), 128 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.6 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 954 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 701 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.8
The text
As transmitted.
445
WWUS84 KMOB 032033
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
333 PM CDT Thu Jun 3 2021
ALZ054-032115-
Wilcox AL-
333 PM CDT Thu Jun 3 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
WILCOX COUNTY UNTIL 415 PM CDT...
At 332 PM CDT, the strong thunderstorm was located 4 miles northwest
of Camden, moving east at 10 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Camden.
LAT...LON 3216 8729 3214 8728 3215 8727 3214 8725
3212 8726 3212 8725 3210 8723 3208 8719
3207 8719 3206 8718 3205 8718 3205 8705
3194 8738 3207 8752 3217 8730
TIME...MOT...LOC 2032Z 254DEG 9KT 3205 8733
$$
BlackWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jun 3, 2:56 PM CDT, 37 minutes earlier.
Area forecast discussion, Jun 3, 2:56 PM CDT, 37 minutes before
Area Forecast Discussion National Weather Service Mobile AL 256 PM CDT Thu Jun 3 2021 .NEAR TERM UPDATE /Now Through Friday/...The wet, summertime pattern continues through the end of the work week. A large upper level trough draped from the Great Lakes region down toward the Southern Plains slowly slides east through Friday as an upper ridge remains parked over the western Atlantic. As the trough pivots east (due to an upper ridge building into the western half of the CONUS), a broad upper low develops over Texas. The local area remains sandwiched between the shortwave trough to our northwest and high to the east, keeping the flow aloft southwesterly. Despite a weak surface trough/front nudging into the northwestern portion of the area, southerly flow persists at the surface this afternoon as the area remains on the western periphery of a high over the western Atlantic. A plume of rich Gulf moisture continues to spread into the area as precipitable water values rise to 1.7-2.0 inches this afternoon. The moisture doesn't go anywhere fast as the weak surface boundary remains draped across the area through Friday. Scattered to numerous showers and storms will continue this afternoon, especially along and west of I-65 where storms are tapping into more instability (SBCAPE of 2500-3000 J/kg) and rich, moist air. Cannot rule out a few strong storms over the next few hours, but widespread severe weather is not anticipated this afternoon. The main threats with any strong storms will be gusty winds and heavy rain. Storms will easily be capable of dropping 1-2 inches of rain this afternoon, so the bigger concern will be flooding where storms repeatedly move over the same areas. For the evening and overnight hours, decided to increase POPs through the early evening for areas west of I-65 given the lingering surface boundary and plenty of moisture funneling into the area. This increase in POPs is further supported by recent CAM runs highlighting that area for development through the evening. Showers and storms will continue through the overnight hours, but coverage will be widely scattered until dawn. SREF probabilities are highlighting higher fog probabilities across inland communities in southeast Mississippi and south Alabama after midnight on Friday morning. Patchy fog that develops should erode by 13-14Z. An uptick in coverage of showers and storms is once again expected as we head into the day on Friday. Not anticipating widespread severe storms, but could see a strong storm or two as instability climbs with the surface boundary lingering in the area. Similar to today, the bigger threat will be localized flooding as storms repeatedly move over the same areas that received heavy rain today. Rip current risk remains low through the end of the work week. 07/mb && .PREV DISCUSSION... /issued 113 PM CDT Thu Jun 3 2021/ AVIATION... 18Z issuance...Scattered showers and storms will persist through the early evening hours. VFR conditions are expected through the period with MVFR/IFR conditions possible near thunderstorms. Southerly flow continues with wind gusts of 15-20kts possible this afternoon at coastal sites. Winds become light and variable overnight and another round of patchy fog is possible area-wide by early Thursday morning. 07/mb PREV DISCUSSION... /issued 643 AM CDT Thu Jun 3 2021/ AVIATION... 12Z issuance...Scattered to numerous showers and thunderstorms will develop across the area becoming most numerous during the afternoon hours. VFR conditions will become MVFR to IFR in and around showers and thunderstorms. /13 PREV DISCUSSION... /issued 344 AM CDT Thu Jun 3 2021/ NEAR TERM UPDATE /Now Through Friday/...A large positively tilted upper trof extending from the Great Lakes region into the Southern Plains shifts slowly eastward along with a modest weakening trend, with a broad upper low evolving over Texas on Friday. A weak and elongated surface low (associated with the positively tilted upper trof) currently located near the Lower/Mid Mississippi River Valley lifts off to the north and dissipates, but in the process a weak surface trof/weak frontal boundary slowly progresses towards the forecast area this morning. This weak feature moves to near the interior portion of the forecast area this afternoon, and with a series of shortwaves meanwhile moving across the area along with sufficient deep layer moisture in place, have continued with chance to likely pops today. The weak surface feature progresses southward through much of the forecast area tonight into Friday morning bringing not much more than just a wind shift before retreating slowly northward in the afternoon. Have opted to continue with chance to good chance pops for now for Friday, but it is possible that likely pops could be justified given the presence of the albeit weak surface trof/wind shift so will monitor. MLCAPE values of 1000- 1500 J/kg will typically be present by afternoon each day, and while shear values will be very low, a few strong storms will be possible. The weak shear values imply slow moving storms, which could lead to mainly nuisance type flooding issues. Lows tonight and Thursday night range from the mid to upper 60s inland to around 70 at the coast. Highs will mostly range from the mid to upper 80s with some south central Alabama locations reaching around 90. A low risk of rip currents is expected through the period. /29 SHORT TERM /Friday night Through Saturday night/...The forecast area will be in between systems on Friday night into the first part of Saturday as upper level troughing over the Lower Mississippi Valley lifts out to the northeast and an upper level low pressure cuts off over central Texas. At the surface, a weak frontal boundary stalled over the area will gradually lift back north across the region on Saturday and Saturday night in response to deep south to southwesterly flow, east of the slowly approaching upper low. Deep moisture in place across the region along with weak lift for ascent focused along the subtle surface boundary may be enough to support isolated to scattered showers and thunderstorms during peak instability on Saturday afternoon. Considering any mid and upper level forcing for ascent will remain weak, not expecting more than scattered coverage mainly over interior southeast Mississippi through southwest and south central Alabama. Very warm and humid conditions will persist through the first half of the weekend, with high temperatures ranging from the middle 80s along the immediate coast, to lower 90s over interior south central Alabama. Lows will range from the upper 60s to lower 70s areawide. /JLH EXTENDED TERM /Sunday Through Wednesday/...The upper level low centered over Texas slowly transitions into an open wave and begins to shift northeast on Sunday. Meanwhile, a broad upper level ridge continues to build over the southeast and along the East Coast throughout the period. At the surface, a large ridge remains in place across the western Atlantic and into the eastern states. This surface pattern will promote light, southerly flow over the forecast area. Despite the building ridge, abundant deep layer moisture will be maintained throughout the period as precipitable water values range from 1.7 to 2.0 inches. Scattered to numerous showers and storms can be expected each afternoon. Highs will mostly range from the mid to upper 80s each day, with lows typically ranging from the upper 60s inland to the lower 70s near the coast. /14 MARINE...Patchy fog, potentially dense, is possible over portions of Mobile Bay and coastal areas early this morning. Otherwise, no impacts are forecast, except higher winds and waves near scattered thunderstorms through the period. /13 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Special weather statement, Jun 3, 3:33 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
333 PM CDT Thu Jun 3 2021
ALZ054-032115-
Wilcox AL-
333 PM CDT Thu Jun 3 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
WILCOX COUNTY UNTIL 415 PM CDT...
At 332 PM CDT, the strong thunderstorm was located 4 miles northwest
of Camden, moving east at 10 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Camden.
LAT...LON 3216 8729 3214 8728 3215 8727 3214 8725
3212 8726 3212 8725 3210 8723 3208 8719
3207 8719 3206 8718 3205 8718 3205 8705
3194 8738 3207 8752 3217 8730
TIME...MOT...LOC 2032Z 254DEG 9KT 3205 8733
BlackThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 4:46 AM CDT | Dense Fog Advisory | MOB | Butler, Conecuh, Covington, Crenshaw, Escambia | 3 hr |
| Jun 3, 5:07 PM CDT | Special Weather Statement | MOB | Butler | 38 min |
| Jun 3, 5:31 PM CDT | Areal Flood Advisory | MOB | Mobile, Washington | 3 hr |
| Jun 3, 5:45 PM CDT | Special Weather Statement | MOB | Butler | 45 min |
| Jun 3, 5:55 PM CDT | Special Weather Statement | MOB | Perry | 50 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.